Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

Scan Results and Next Plan of Action

2»

Comments

  • Hey Kathy!
    This is so great.. you are the first person on this board that I have ever known to be able to say you have met my onc. Sharlene is absolutely fantastic!! There are not enough fantastic words to say about her. Not only is she extremely smart and intelligent, she is magic when it comes to compassion. She can be compassionate without being sucky sweet. That's not exactly the words but I think you know what I mean. I agree, anyone who has her as an oncologist is in good hands!

    If you don't mind, I may PM you on occasion (or maybe we can exchange email addresses in PM). You have a headstart on knowing the side affects of this chemo, so I may have questions as we go :) I won't be starting it until February... Sharlene wants me to have a good break so that there is no trace of the Xeloda in my system when I start the Irinotecan. I know in the past when we talked about if/when I might need to go back on chemo, she would not put me back on the FOLFOX since I got such bad nerve damage in my legs/feet that didn't go away when I was finished the 12 rounds. So she mentioned Irinotecan/Avastin as one combo.... and that is probably still an option down the road. Yes, I have high blood pressure, but it's totally under control with meds.

    I have started a little list of the pros/cons that I can be expecting and one of the pros that I've come up with is... I go in every 3 weeks for a 90 minute infusion. That is a shorter time than when I did the FOLFOX for 3 1/2 hours... and then had to go home with the pump for 46 hours. I won't be needing to go home with a pump!!! YAYAYA!! Just get it done at the Cancer Agency and then go home, with no attachments :D

    It almost sounds like the symptoms are very similar to the 5FU.

    I will talk to you in PM about your Vit C IVs... and which integrated health clinic you get them at. Thanks for all the information!!

    Hugggggs,

    Cheryl

    This comment has been removed by the Moderator
  • AnneCan said:

    Hello my Fellow Canuck!
    I sorry you didn't get the news you wanted to hear. It sounds like you have a great onc. And your attitude is so fantastic. I am on folfiri + avastin (26 rounds so far). For me, the greatest side effects from the irinotecan are hair loss (extensive), diarrhea, fatigue and some nausea. I do also get the stomach cramps during infusion + they have been getting worse, so now they give me atropine (sp?) first. Enjoy your chemo break, + best of luck with next steps.

    This comment has been removed by the Moderator
  • angelsbaby
    angelsbaby Member Posts: 1,165

    Hi Cheryl, first of all,
    Hi Cheryl, first of all, thank you for your support of me. But more important is you- you don't quit! I did irronotecan for over a year. Not much hair, but it was pretty easy on me. So, it didn't work well, but better then most of the stuff I took. It can and will work for you! Take this time off to rest and recop! I am trying to use that attitude so I will be ready for the next round of whatever! Best to you always - Jean

    Cheryl
    i am thinking about you hang in there

    michelle
  • AnneCan
    AnneCan Member Posts: 3,673
    unknown said:

    This comment has been removed by the Moderator

    Kathy
    I am high-fiving you back! Yes, it is 26 unless I lost track + it is 27! I have short breaks when neutrophils are low or I am dehydrated. My dilemma now is whether or not to take a break over the holidays. I will be seeing my onc tomorrow + will discuss. How are you doing?